advertisement
Question
Posted by: Vicky | 2005/12/04

PCOS

Hi,

I was recently diagnosed with polycystic ovary syndrome and was put on Dianette Contraceptive, I suffer with excessive hair growth (hirutism) and my periods were irregular.

I have since gained more weight on my upper body, am concerned about that, also i am on my last 3 pills before the 7 day break and just came on my period today!

Is this normal?? This is my first month of Dianette

Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFertility expert

Dear Vicky

The choice of putting you on Diane is reasonable. It is not unusual to have some degree of weight gain when starting the contraceptive pill, but this should stabilise very quickly, and I do not expect the weight gain to persist beyond another month. Also, it is not unusal to start bleeding a little early in the first two or three months of the pill and this should also settle very soon.

The hirsutism will improve over a period of time .Do not expect immediate results. In some cases there will be a noticible difference only from four months onwards.

The use of the pill is a control measure for PCOS and not necessarily a cure. It is advisable to remain on Diane for as long as possible or until such time as when you are planning to conceive.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement